View Full Version : Proscar losing effectiveness?

11-12-2010, 03:47 PM
Hi, I've been cutting up proscar now for around 13 years with very good effect until recently (5mg tablet cut 4 ways). Recently, I've noticed what appears to be an acceleration of hair loss. I spoke to my dermatologist and he said that there would be nothing wrong with adding minoxidal to the mix so I ordered some. I just listened to a caller on this web site however who laments ever do that so i was wondering what people here thought about doing it. Also, I think I will experiment with upping my dose of proscar to half a pill(2.5 mg).

I should also add that I have been taking an SSRI for around 3 months (stopped in early october). I stopped because I found out that these drugs have been implicated in hair loss. It sure is coincidental with me taking it isn't it?

Having said all this I would be interested in what people think my next course of action should be:1. do nothing (other than my current course with proscar), and wait to see if i get any regrowth. 2. add minoxidal to the mix. 3. up my proscar dose. 4. up my dose plus add minoxidal. Thanks.

11-19-2010, 11:25 AM
My doctor told me to take one 5mg tablet, every other day and I skip the weekends. Seems to be working fine for me. I don't travel often, but I don't bother to take the tablets with me when I do. I have been off them for as long as 10 days w/o any negative effects. Might want to try it. May be a little easier for you.

11-21-2010, 12:21 AM
Increasing the dose will do nothing in my honest opinion. 5mg dose is OVERKILL!

You could look at incorporating minox however your best approach might be turning up the volume on the DHT and look into DUT.

11-21-2010, 12:30 AM
Should I be cutting the 5mg pills in quaters and take that every day or take one 5mg tablet a week? One pill three times a week is easy to remember as well.